Blood pressure all over the place - High Blood Pressu...

High Blood Pressure Support
2,266 members575 posts

Blood pressure all over the place

Zazzel
Zazzel

Hi there,

I'm new to this group. I've always had normal blood pressure until recently. I just turned 50 and am a female. I also was just diagnosed with IGA Nephropathy which is a chronic kidney disease. I also suffer from hormonal episodes of severe anxiety.

Note: I am making an appointment with my nephrologist next week so I will be seeing a doctor, but I've searched the internet with not much explanation on this so hoping someone else might have ideas.

I have a home blood pressure monitor. I have been wavering in the 120sto 130s / 80- 90's. However, my blood pressure occasionally goes up in the 140's \ 90s. For some reason I got in the habit of taking it 3 times in a row. It always starts high then usually drops by 10 to 15 points, so by the third reading it's usually in the teens over low 80s.

The last few days I had a migraine and my blood pressure skyrocketed to 160/97 and later in the day was 117/90. I seem to be very inconsistent.

I've heard this can mean signs of heart attack. I just recently had an heart ultrasound and several EKG and my heart looked great. At the time it was eating 150/100. The doctors at the hospital didn't seem too concerned.

Anyone else have such extreme fluctuations in their reading?

Thank you for taking the time to read this!

10 Replies
oldestnewest

I have had consistently high BP for about 20 years and found taking BP meds difficult because of side effects. All the different categories of BP meds were awful. So, the other day I read about a new pill called a Quadpill which I have now been prescribed by my Consultant at Bart's Hospital but instead of one tablet it's four extremely low dosages of the four categories of BP meds, at once. Hey presto! It works. I would definitely recommend it. Also, at St Bart's they are doing a study with Beetroot Juice and looking for guinea pigs. If you are interested you should contact the lovely Clement Lau on c.lau@qmul.ac.uk. I have noticed that BPs go up and down and are very irregular depending on what you were doing directly before you took it. In all honesty your readings aren't that horrific but if you are concerned you should get an appointment with a nurse at your GP practice or better still your pharmacy.

Good luck

Lisa

Thank you Lisa! I've been taking hibiscus tea daily per my holistic doctor, but my blood pressure has been rising slowly so apparently it must not be working. I will look into the beet juice and ask my doctor about the quad pill. So glad it is working for you.

Zazzel it may be that your hormones have been taxed for a long time, and are finding it increasingly difficult to cope now. phcuk.org/wp-content/upload...

Zazzel
Zazzel
in reply to Concerned

Thank you for the article. I don't currently have diabetes and I am not overweight at 5'3" and 114pds and exercise/ yoga 4-5 days a week, but I have lots of food intolerances and kidney disease. I eat a ton of fruit with fruit juice smoothies. My holistic doctor has me eating no oils other than Olive and coconut with occasional raw butter and has me taking 2 tbs of flax oil twice a day. I eat mostly clean foods, organic and cook most everything due to my food intolerances, but I do eat a lot of sugars through fruit , juices and honey.

Looks like I need to cut out the fruit juice which might help elevate my constant desire for something sweet. Working on it :)

I also started with HBP in my early fifties, now twenty years on I'm still managing it so with care and exercise it can be lived with. However these fluctuations do occur, mine is usually higher in the morning but can vary throughout the day. After a recent scare with my heart (I'd tried stopping the meds due to side affects) I realized that it's better to stay with the meds. You have a lot to be dealing with apart from HBP, I imagine that the worry over the other things is probably making you feel more anxious ( I know that I would be ) this will affect your blood pressure. Try exercise and deep breathing to help. Good luck I really hope that you manage to get these problems sorted soon

Zazzel
Zazzel
in reply to ntyler37

Thank you for your comments. I'm glad to hear you have it controlled with meds, but I hope you can resolve the side effects.

I'm trying daily meditation along with exercise, yoga and cutting out sugar. We shall see if that has any effect on it, but it's good to know there is medicine to help even with side effects. I'm coming to realize that all of us on these forums have to deal with some sort of side effect or undesirable symptoms whether we are on medication or not. So, I guess it's better to be safe on medication with side effects than risk the chance of heart attack. I will just have to accept that if I end up going on medication and perhaps it will even lower my anxiety level knowing I don't have to be struggling daily to try to keep it low.

Much thanks and many healing thoughts and blessings sent your way!

You are doing all of the right things, yoga is the best form of exercise, both for health and anxiety. I really hope that you can sort out the kidney problem soon. Many thanks for your healing thoughts and blessings - they're really appreciated. Every blessing to you.

Hidden
Hidden

Mine does aswell, when I go to my GP for a Blood Pressure check it's always high, when I do my own readingsite at home it's always high, (above 200 Systolic Pressure and above 150 Diastolic Pressure), yet when the nurses check it, it's always around 160/90. I am on 60mg of blood pressure medication.

Zazzel
Zazzel
in reply to Hidden

It's like a reverse "white coat syndrome." Mine always is in acceptable range at the doctor, it's only high at home.

Yes..my flucate too..i makes me anxious..sometimes it likec117.78..next few hours 154..104..i am on blood pressure meds..this start happening after i got off some other blood presdure meds..i had test..say everything look good..er or gp was not concerned..gp says it is anxiety causing it...

You may also like...